Open Research Cloud Congress, Boston, MA, May 11-12, 2017
Day 1 (May 11th – Room 313 Hynes Convention Center)
08:30-09:00: Arrival and Coffee
09:00-09:15: Welcome and Overview of Purposes
09:15-13:30: Current and Ongoing Federation Initiatives – Presentations and Moderated Discussion
09:15-11:15: Community Perspectives Panel (120 minutes)
Panelists: Jay Etchings (Arizona Open Compute), George Turner (JetStream), Robert Ricci (Cloudlab), Kate Keahey (Chameleon), Tim Bell (CERN), Enol Fernandez (EGI-REMOTE), Orran Krieger (MassOpenCloud), Paul Coddington (Nectar-Australian Research Data Services)
Coverage: Objectives of Shared Scientific Research Clouds and obstacles to effective sharing and interoperability (including identity federation, data sharing, cost recovery, security, networking, access and workflow prioritization)
11:15-11:55: Funding Agency Perspectives Panel (40 minutes)
Coverage: Funding agency objectives and practical obstacles to effective sharing and interoperability
11:55-12:15: Lunch break (time for participants to get lunch and return to meeting room to continue the workshop)
12:15-13:30: Industry Perspectives Panel (75 minutes)
Panelists: Ignacio Llorente (OpenNebula), Boyd Wilson (OmniBond) Michael Shepherd (Cisco), Jim Pinkleman (Microsoft), Harry Wang (Google), Sanjay Padhi (AWS), Rania Khalaf (IBM), Steven Carter (Redhat), T-Systems
Coverage: Industry, perspectives on current efforts and practical obstacles to bursting and to hybrid open compute enablement
13:30 to 17:30: Policy and Technical Requirements – Presentations and Moderated Discussion
13:30-14:50: Data Sharing and Mobility (80 minutes)
Panelists: Steven Wolff (ICN-Internet2), Merce Crosas (Harvard-Dataverse), Kenton McHenry (Illinois-National Data Service), John Moore (SDN-Internet2), Wilfred Brimblecombe (Nectar – Australian Research Data Services), Rory Macneil (ResearchSpace/Dataverse)
Coverage: the evolving sources and characteristics of data; Data Access and Portability, including data federation, mobility, data networking
14:50-15:30: Identity Federation (40 minutes)
Coverage: Identity, Authorized Access, including identity federation, authorized use, monitoring and reporting.
15:30 to 15:40: Break
15:40-17:20: Shared Use, Workflows, Obstacles and Incentives (100 minutes)
Shared Use, including resource federation, cost sharing, business facilitation, interoperability and shared use policy;
Workload Mobility, including containerization, secure multi-tenancy, metadata standards and management. Images (tools, access, interoperability/ portability of images).
Reproducibility and repeatability of research, supporting this area in a cloud agnostic manner.
Scheduling, Provisioning and the Management of Workloads – how can we use SDN in developing resource reservations between and among clouds. Financial issues, incentives for resource sharing.
17:20 to 17:40: Summarizing what we have learned and first draft of consensus position.
Next Steps – Initial draft of declaration
Day 2 (May 12th – at MIT Stata Center)
08:00-08:30: Arrival and Coffee
08:30-09:00: Moderator summaries from Day 1
09:00-09:30: Security, Support and Governance (30 minutes)
Coverage: Security Considerations (digital rights management, IP protection, privacy, etc.); Support and collaboration among research facilitators; Governance and Evolution of Commitments
09:30-12:30: Driving to Consensus (Open Discussion of declaration areas/content)
Proposed. Topics will be modified based on Day 1 discussions
Data Federation; Identity Federation; Shared Use, Business Facilitation and Workflows; Security, Support and Governance
13:00-14:30: Initial Drafting of the Declarations
14:30-15:00: Agreement on Next Steps (leadership/participation roles/commitments).